| Model Number |
1806-0113 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "universal rod broke at the connection when extracting a t2 humeral nail that was inserted about 10 years ago.Because a new fracture occurred distal to the nail, it was decided to treat with a plate, and the nail was extracted this time.The nail could not be removed due to breakage of the universal rod, so another attempt is made to remove the nail on the (b)(6) 2022.".
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
Event or Problem Description
Additional Manufacturer Narrative
Please note corrections to d9/h3 and h6 method code as the device was returned for evaluation.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned universal rod shows signs of intense use evident by the appearance of scratches and minor dents all over the surface of the rod.The tip of the rod was found to be broken.The nature of the breakage indicates towards a brittle fracture due to a sudden impact load.The outer end face of the handle has dents indicating extensive hitting.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The nature of breakage indicates towards a brittle fracture caused most likely caused due to high impact forces during nail extraction.If any additional information is provided, the investigation will be reassessed.